ContentsSynopsisCodesDrug Reaction Data
Drug-induced weakness
Print
Other Resources UpToDate PubMed

Drug-induced weakness

Print Images (1)
Other Resources UpToDate PubMed

Synopsis

Loss of strength following use of certain medications or substances. Often presenting with fatigue, lethargy, and difficulty performing ordinary tasks such as climbing stairs, walking, bending, or lifting. May be described as diminished muscular strength or general weakness. Substances that may cause weakness include alcohol, corticosteroids, stimulants, opioids, antihypertensives, antibiotics, antivirals, antifungals, antihistamines, anticonvulsants, antipsychotics, antidepressants, monoclonal antibody agents, anxiolytics, antigout agents, antidiabetics, and chemotherapeutic agents.

Management depends on the causative agents and the physiologic impairment. Adjusting medications, eliminating drug interactions, and monitoring thyroid levels and electrolytes, can help reduce the drug-induced adverse effects that cause weakness.

Related topic: Drug-Induced Fatigue

Codes

ICD10CM:
T50.995A – Adverse effect of other drugs, medicaments and biological substances, initial encounter

SNOMEDCT:
13791008 – Asthenia

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

Last Updated: 01/18/2017
Copyright © 2019 VisualDx®. All rights reserved.
Drug-induced weakness
Print 1 Images
Drug-induced weakness : Generalized weakness
Copyright © 2019 VisualDx®. All rights reserved.